Alert archive / California / Wind Advisories in 2012

Wind Advisory 29, NWS Hanford, CA

June 21, 2012

NWS Hanford, CA issued this wind advisory at Jun 21, 2012, 3:39 PM PDT. It took effect at Jun 21, 2012, 5:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2012, 3:39 PM PDT (22:39 UTC)
In effect from
Jun 21, 2012, 5:00 PM PDT
Expired
Jun 21, 2012, 11:00 PM PDT
In force
6 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

449 
WWUS76 KHNX 212240
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
339 PM PDT THU JUN 21 2012

...GUSTY WINDS THIS EVENING...

.A STRONG ONSHORE FLOW WILL PRODUCE GUSTY WINDS AT TIMES THIS
EVENING BELOW THE PASSES ALONG THE WEST SIDE OF THE SAN JOAQUIN
VALLEY.

CAZ089-091-220600-
/O.NEW.KHNX.WI.Y.0029.120622T0000Z-120622T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
339 PM PDT THU JUN 21 2012

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR THE
WEST SIDE OF THE SAN JOAQUIN VALLEY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY...WHICH IS
IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS: WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: WINDS WILL CONTINUE TO INCREASE LATE THIS AFTERNOON WITH
  THE STRONGEST WINDS EXPECTED THIS EVENING.

* LOCATIONS INCLUDE: LOS BANOS...PACHECO PASS...MENDOTA...AVENAL...
  COALINGA...LOST HILLS...COTTONWOOD PASS...TWISSELMAN.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES INCLUDING TRUCKS...CAMPERS AND TRAILERS. PATCHY
  BLOWING DUST IS POSSIBLE AT TIMES THIS EVENING...ESPECIALLY NEAR
  RECENTLY PLOWED FIELDS. MAJOR ROADS IMPACTED INCLUDE THE INTERSTATE
  5 CORRIDOR AND HIGHWAYS 41...46...58...152 AND 198.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BSO

WEATHER.GOV/HANFORD
1 follow-up statement
309 
WWUS76 KHNX 220604
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1104 PM PDT THU JUN 21 2012

...WIND ADVISORY ALLOWED TO EXPIRE...

CAZ089-091-220715-
/O.EXP.KHNX.WI.Y.0029.000000T0000Z-120622T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
1104 PM PDT THU JUN 21 2012

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING FOR THE
WEST SIDE OF THE SAN JOAQUIN VALLEY...

THE WIND ADVISORY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY
WILL EXPIRE AT 11 PM PDT THIS EVENING FOR THE WEST SIDE OF THE
SAN JOAQUIN VALLEY. BREEZY CONDITIONS CONTINUE IN THE WEST SIDE OF
THE VALLEY. HOWEVER WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS. 
HENCE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.  


$$


WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jun 21, 3:36 PM PDT, 3 minutes earlier.

Area forecast discussion, Jun 21, 3:36 PM PDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
336 PM PDT THU JUN 21 2012

.SYNOPSIS...
AFTER A PERIOD OF HIGH PRESSURE AND WARM TEMPERATURES...A FAIRLY
STRONG LOW PRESSURE SYSTEM IS EXPECTED TO BRING SIGNIFICANT COOLING
TO THE AREA ON FRIDAY AND INTO EARLY NEXT WEEK. AFTERWARD...GRADUAL
WARMING WILL TAKE PLACE AS HIGH PRESSURE NUDGES INTO THE REGION.

&&

.DISCUSSION...TODAY IS OFFICIALLY THE FIRST FULL DAY OF SUMMER AND
IT IS TURNING INTO A SCORCHER THROUGHOUT A GOOD PORTION OF THE SAN
JOAQUIN VALLEY...LOWER FOOTHILLS AND THE KERN COUNTY DESERT THIS
AFTERNOON. THERMOMETER READINGS WILL TOP THE CENTURY MARK IN THE
HOTTEST LOCATIONS THIS AFTERNOON BUT IT WILL BE THE LAST TIME HIGH
TEMPS REACH THE TRIPLE DIGITS IN OUR CWA DURING THE NEXT 7 DAYS.
A REFRESHINGLY COOLER AIRMASS WILL INVADE THE CENTRAL CA INTERIOR
DURING THE NEXT 24 HOURS. OCEAN-COOLED AIR HAS BEEN FLOWING RATHER
BRISKLY THROUGH THE COASTAL GAPS SINCE THIS MORNING WHERE TEMPS ARE
10 TO AS MUCH AS 27 DEGREES LOWER THAN YESTERDAY AFTERNOON. IN FACT...
WESTERLY WINDS HAVE GUSTED AS HIGH AS 41 MPH THROUGH PACHECO PASS
TODAY. THE MARINE LAYER ALONG THE CENTRAL CA COAST HAS DEEPENED TO
NEARLY 2500 FEET AT FORT ORD AND WILL LIKELY DEEPEN A BIT MORE DURING
THE NEXT 36 HRS.

IN THE BROADER PICTURE...THE UPPER LEVEL RIDGE THAT HAS BEEN BRINGING
ABOVE NORMAL TEMPS TO MUCH OF THE CWA LATELY IS CENTERED OVER THE
FOUR CORNERS REGION WHILE AN UNUSUALLY DEEP UPPER LEVEL LOW IS
POSITIONED OFF THE BRITISH COLUMBIA COAST. THE MODELS BRING THIS
LOW SOUTHWARD THEN ANCHOR IT OFF THE PAC NW COAST FROM FRIDAY AFTN
THROUGH THE WEEKEND. DURING THIS TIME...A SOUTHWESTERLY FLOW ALOFT
WILL PREVAIL OVER THE CENTRAL CA INTERIOR WHILE A MODERATELY STRONG
ONSHORE FLOW CONTINUES IN THE LOW LEVELS. THE ONSHORE FLOW WILL BE
STRONG ENOUGH TO GENERATE SOME BLOWING DUST ON THE WEST SIDE OF THE
SJ VLY THIS EVENING WHERE A WIND ADVISORY HAS BEEN ISSUED. THERE IS
A GOOD POSSIBILITY THAT THE MARINE LAYER ALONG THE COAST WILL DEEPEN
TO 3K FEET OR MORE BY THE START OF THIS WEEKEND. IF SO...THE ONSHORE
FLOW WILL BRING SOME LOW STRATUS INTO THE SJ VLY...LOWER FOOTHILLS
AND THE NORTH AND WEST FACING SLOPES OF THE TEHACHAPI MOUNTAINS BY
SATURDAY MORNING. GUSTY WINDS WILL ALSO OCCUR THROUGH AND BELOW THE
MOUNTAIN PASSES OF KERN COUNTY THROUGH THE WEEKEND BUT WILL REMAIN
BELOW ADVISORY LEVELS IN MOST AREAS.

THE BIG STORY...HOWEVER...WILL BE THE CHANGE TO COOLER WEATHER
ACROSS THE CENTRAL CA INTERIOR. THE CHANGE WILL BE MOST DRAMATIC
IN THE SJ VLY AND LOWER FOOTHILLS DURING THE NEXT 24 HOURS. IN
THIS REGION...TEMPERATURES FRIDAY AFTERNOON WILL BE A GOOD 10 TO
15 DEGREES COOLER THAN THIS AFTERNOON. OVER THE HIGHER TERRAIN...
THE CHANGE WILL BE MORE SUBTLE...BUT NONETHELESS REFRESHING.
BEYOND FRIDAY...TEMPERATURES WILL COOL SLIGHTLY EACH DAY THROUGH
MONDAY...DURING WHICH TIME THE UPPER LEVEL TROUGH WILL MOVE INLAND.
MINIMUM TEMPERATURES COULD BE AS LOW AS THE UPPER 40S IN THE COOLEST
LOCATIONS OF THE SJ VLY THIS WEEKEND...INCLUDING MONDAY MORNING.
AFTERWARD...A GRADUAL DAY TO DAY MODERATION IS EXPECTED AS THE
UPPER LEVEL TROUGH LIFTS NORTHWARD AND THE FOUR CORNERS RIDGE TRIES
TO BUILD WESTWARD. NONETHELESS...TEMPERATURES MAY NOT RECOVER TO
NEAR NORMAL UNTIL NEXT THURSDAY.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CA INTERIOR THRU
00Z SAT UNDER CLEAR SKIES.

&&

.AIR QUALITY ISSUES...
ON THURSDAY JUNE 21 2012... UNHEALTHY FOR SENSITIVE GROUPS IN
FRESNO... KERN... MADERA AND TULARE COUNTIES AND SEQUOIA NATIONAL
PARK AND FOREST.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY UNTIL
11 PM PDT THURSDAY.

&&

PUBLIC...DURFEE
AVN/FW...BEAN
SYNOPSIS...BSO

WEATHER.GOV/HANFORD

Nearby

Wind Advisories in California, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.